New York, 2013Flash Flooding in New York, September 3, 2013
September 3, 2013 · NWS OKX · 3 events in 1 county or zone
A cold front moved slowly across the area producing scattered showers and thunderstorms. 75 inches resulted in heavy rain and flash flooding in eastern Suffolk County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved slowly across the area producing scattered showers and thunderstorms. A moist air mass with precipitable waters around 1.75 inches resulted in heavy rain and flash flooding in eastern Suffolk County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Sep 3, 7:08 AM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Sep 3, 7:08 AM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
808 AM EDT TUE SEP 3 2013
.SYNOPSIS...
A COLD FRONT WILL MOVE SLOWLY ACROSS TODAY. HIGH PRESSURE WILL
THEN BUILD IN TONIGHT INTO WEDNESDAY MORNING...AND WEAKEN
WEDNESDAY AFTERNOON AND NIGHT. A WEAK COLD FRONT WILL MOVE THROUGH
ON THURSDAY. CANADIAN HIGH PRESSURE WILL THEN BUILD IN FOR THE
REST OF THIS WEEK...AND SLIDE TO THE SOUTH ON SATURDAY.
ANOTHER WEAK COLD FRONT WILL MOVE ACROSS ON SUNDAY...FOLLOWED
AGAIN BY CANADIAN HIGH PRESSURE FOR THE START OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT LIES NE-SW ACROSS THE AREA FROM ABOUT HFD-HPN-SMQ AS
MARKED BY DEWPOINT GRADIENT...WITH UPPER 60S/LOWER 70S TO THE EAST
AND MID 60S TO THE NORTH/WEST. EXPECT SCT-NUMEROUS SHOWERS/TSTMS
TO FIRE AGAIN BY LATE MORNING/EARLY AFTERNOON...MAINLY ACROSS LONG
ISLAND AND CT AND POSSIBLY ALSO NYC...WHERE MOISTURE AND
INSTABILITY WILL BE POOLED JUST AHEAD OF THE FRONT...WITH PW
1.75 INCHES AND MLCAPE 500-1000 J/KG....ALSO LIFT VIA RIGHT REAR
QUADRANT OF H3 JET STREAK OVER NEW ENGLAND...APPROACHING MID LEVEL
H5 VORT MAX...AND LOW LEVEL CONVERGENCE. STRONGER CELLS COULD
PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS...AND WILL MENTION
IN HWO.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
NW POST-FRONTAL FLOW WILL BRING IN DRIER AIR...WITH CLEARING
SKIES. EXPECT LOWS TONIGHT IN THE 60S IN MOST PLACES...EXCEPT
55-60 IN THE VALLEYS NORTH/WEST OF NYC AND IN THE LONG ISLAND PINE
BARRENS. A SUNNY DAY ON TAP FOR WED...WITH HIGHS IN THE LOWER AND
MID 80S...WARMEST IN URBAN NE NJ.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE LONG TERM PERIOD WILL START WITH A LONGWAVE TROUGH DOMINATING
THE NORTHEAST WITH LARGE RIDGE OVER THE CENTRAL AND SOUTHERN PART OF
THE COUNTRY AND A CUTOFF LOW PRESSURE SYSTEM OFF THE PAC NW. THE NE
TROUGH WILL REMAIN IN PLACE THROUGH THE WEEKEND WITH HEIGHTS FINALLY
RISING BY THE BEGINNING OF NEXT WEEK.
MODELS ARE IN GOOD AGREEMENT INTO THE WEEKEND...WITH THE EXCEPTION
OF THE CMC WHICH DEVELOPS THE TROPICAL WAVE CURRENTLY NEAR THE
LESSER ANTILLES BUT CURVES IT NORTHWARD NEAR 70W ON FRI AND
CONTINUES IT ON A NNE TRACK THROUGH EARLY NEXT WEEK. THE GFS HAS
ALSO JUMPED ON THIS IDEA AS WELL...ALTHOUGH IS NOT NEARLY AS DEEP AS
THE CMC. OTHERWISE...THERE ARE JUST SOME SLIGHT TIMING DIFFERENCES
WITH THE PASSING OF THE UPPER TROUGH AXIS AND ASSOCIATED SFC COLD
FRONT ON SUN.
DESPITE A FAIRLY ACTIVE NORTHERN STREAM...FAIRLY BENIGN WEATHER IS
EXPECTED LOCALLY. AT THE SFC...A WEAK COLD FRONT MOVING THROUGH ON
THU MAY TRIGGER SOME ISOLD SHOWERS WITH HIGH PRES BUILDING IN FROM
THE GREAT LAKES BEHIND IT. DRY WEATHER WILL PREVAIL THROUGH THE END
OF THE WEEK...ALTHOUGH A SW FLOW WILL DEVELOP AS THE HIGH SINKS TO
THE S ON FRI NIGHT/SAT. THIS WILL RESULT IN INCREASING HUMIDITY
LEVELS ONCE AGAIN BEFORE YET ANOTHER COLD FRONT PASSES THROUGH ON
SUN. CANADIAN HIGH PRES THEN BUILDS IN FOR MON.
TEMPS WILL BE NEAR SEASONABLE LEVELS...EXCEPT THU NIGHT THROUGH FRI
NIGHT WHERE THEY WILL AVERAGE AROUND 5 DEGREES BELOW NORMAL.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
A COLD FRONT EVENTUALLY MOVES THROUGH THE AREA DURING THE DAY TODAY
WITH IT MOVING EAST OF THE AREA TONIGHT. CONDITIONS VARY FROM VLIFR
TO MVFR ACROSS THE REGION AHEAD OF THE COLD FRONT. MAINLY IFR AND
LOWER NEAR THE COAST WITH FOG/STRATUS AND MORE MVFR/VFR ACROSS
FARTHER INTERIOR TERMINALS.
WINDS ARE LIGHT AND VARIABLE AT LESS THAN 10 KT. AS WINDS TURN MORE
WESTERLY DURING THE DAY...OUTSIDE OF SHOWER AND THUNDERSTORM
DEVELOPMENT WHICH WOULD PROBABLY BE SCATTERED COVERAGE...MORE OF AN
IMPROVEMENT TO VFR WILL OCCUR. HIGHER CHANCES WILL EXIST FOR ANY OF
THIS ACTIVITY NYC TERMINALS AND EAST. WIND GUSTS 15-20 KT POSSIBLE
MID AFTERNOON INTO EARLY EVENING.
AMENDMENTS ARE LIKELY TO REFINE TIMING OF IMPROVING CONDITIONS
WHICH COULD BE OFF BY A FEW HOURS FROM FORECAST. CONDITIONS COULD
FLUCTUATE BY ONE CATEGORY AT TIMES.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS AS WELL AS IMPROVEMENT OF CONDITIONS. END TIME
OF IFR COULD BE OFF BY 2-3 HOURS.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS AS WELL AS IMPROVEMENT OF CONDITIONS. END TIME
OF IFR COULD BE OFF BY 2-3 HOURS.
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS AS WELL AS IMPROVEMENT OF CONDITIONS. END TIME
OF IFR COULD BE OFF BY 2-3 HOURS.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS YELLOW...WHICH
IMPLIES SLANT RANGE VISIBILITY 4-6SM OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS AS WELL AS IMPROVEMENT OF CONDITIONS. END
TIME OF IFR COULD BE OFF BY 2-3 HOURS.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS AS WELL AS IMPROVEMENT OF CONDITIONS. END TIME
OF LIFR COULD BE OFF BY 2-3 HOURS.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS AS WELL AS IMPROVEMENT OF CONDITIONS. END TIME
OF VLIFR COULD BE OFF BY 1-2 HOURS.
OUTLOOK FOR 00Z WEDNESDAY THROUGH SATURDAY...
.TUESDAY NIGHT...VFR WITH NW FLOW...GUSTING EARLY.
.WEDNESDAY THROUGH SATURDAY...VFR.
&&
.MARINE...
AFTER ANY SHOWERS/TSTMS WITH A COLD FRONTAL PASSAGE
TODAY...GENERALLY QUIET CONDITIONS WILL PREVAIL THROUGH FRI NIGHT.
NW FLOW COULD GUST UP TO 20 KT LATE TONIGHT INTO TUE MORNING
MAINLY ON THE OCEAN...AND OCEAN SEAS IN W FLOW TUE
AFTERNOON/EVENING COULD BUILDS AS HIGH AS 4 FT OUT EAST.
AN INCREASING SW FLOW ON SAT MAY GUST UP TO 20 KT ON THE EASTERN
OCEAN/SOUND/BAYS. SEAS ON THE EASTERN OCEAN WATERS MAY ALSO
APPROACH MARGINAL SCA LEVELS AS A RESULT.
&&
.HYDROLOGY...
HEAVIER SHOWERS/TSTMS TODAY...MAINLY FROM LATE MORNING INTO THE
AFTERNOON...HAVE A GOOD CHANCE OF PRODUCING LOCALLY HEAVY RAINFALL
OF UP TO AN INCH...WHICH WOULD CAUSE MAINLY URBAN AND POOR
DRAINAGE FLOODING.
NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE REMAINDER OF
THE FORECAST PERIOD.
&&
.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD...THE NEW
YORK CITY NOAA ALL HAZARDS WEATHER RADIO STATION KWO35 HAS BEEN
TEMPORARILY TAKEN OUT OF SERVICE WHILE A SOLUTION IS
BEING FORMULATED.
DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS RADIO PUBLIC WARNING
SYSTEM DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...GOODMAN
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...24
AVIATION...JM
MARINE...GOODMAN/24
HYDROLOGY...GOODMAN/24
EQUIPMENT...Hazardous weather outlook, Sep 3, 4:22 AM EST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
522 AM EDT TUE SEP 3 2013
CTZ005>012-NJZ004-006-104>108-NYZ071>075-078>081-176>179-041000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
522 AM EDT TUE SEP 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
A FEW SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT MOVING
ACROSS TODAY COULD PRODUCE LOCALLY HEAVY RAIN THAT COULD CAUSE
MINOR URBAN AND POOR DRAINAGE FLOODING. STRONGER STORMS COULD ALSO
PRODUCE GUSTY WINDS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER LOW AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-041000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
522 AM EDT TUE SEP 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
A FEW SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT MOVING
ACROSS TODAY COULD PRODUCE LOCALLY HEAVY RAIN THAT COULD REDUCE
VSBY BELOW 1 NM. STRONGER STORMS COULD ALSO PRODUCE GUSTY WINDS UP
TO 35 KT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT
THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ002-103-NYZ067>070-041000-
WESTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
522 AM EDT TUE SEP 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Sep 3, 6:59 AM EST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
759 AM EDT TUE SEP 3 2013
NYZ078>081-177-179-031300-
NORTHEAST SUFFOLK-NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHEAST
SUFFOLK-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
759 AM EDT TUE SEP 3 2013
...STRONG THUNDERSTORMS WILL IMPACT EASTERN NASSAU AND SUFFOLK
COUNTIES...
AT 755 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
PLAINVIEW TO BABYLON...AND MOVING EAST AT 30 MPH.
THESE STORMS WILL BE...
NEAR DEER PARK BY 805 AM.
NEAR DIX HILLS BY 810 AM.
NEAR COMMACK BY 815 AM.
NEAR SAYVILLE BY 820 AM.
NEAR SMITHTOWN BY 825 AM.
NEAR PATCHOGUE BY 830 AM.
PEOPLE IN EASTERN NASSAU AND SUFFOLK COUNTIES...INCLUDING BABYLON...
PLAINVIEW...FARMINGDALE...LINDENHURST...WOODBURY...SYOSSET...
HICKSVILLE...MELVILLE...CAPTREE STATE PARK AND HUNTINGTON STATION...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO A THUNDERSTORM TO BE STRUCK BY LIGHTNING. MOVE TO SAFE
SHELTER IMMEDIATELY.
LAT...LON 4065 7337 4066 7327 4068 7329 4065 7339
4078 7365 4097 7301 4098 7273 4086 7249
4079 7271 4080 7272 4074 7290 4075 7289
4072 7312 4069 7318 4067 7317 4069 7318
4070 7324 4067 7328 4064 7322 4062 7331
GOODMANSpecial weather statement, Sep 3, 7:06 AM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
806 AM EDT TUE SEP 3 2013
NYZ078>081-031315-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
806 AM EDT TUE SEP 3 2013
AREAS OF DENSE FOG HAVE DEVELOPED ACROSS THE AREA THIS MORNING.
THIS IS ONLY EXPECTED TO LAST AN HOUR OR TWO...HOWEVER MOTORISTS
SHOULD EXERCISE CAUTION WHILE DRIVING LEAVING PLENTY OF SPACE
BETWEEN VEHICLES AND USING LOW BEAM HEADLIGHTS.
Local storm report, Sep 3, 7:28 AM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
828 AM EDT TUE SEP 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HAIL MASSAPEQUA 40.67N 73.47W
09/03/2013 M1.00 INCH NASSAU NY PUBLIC
QUARTER SIZE HAIL REPORTED NEAR BURNER MIDDLE SCHOOL ON
CARMAN MILL ROAD.
&&
JPSpecial weather statement, Sep 3, 8:02 AM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
902 AM EDT TUE SEP 3 2013
NYZ078>081-031400-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
902 AM EDT TUE SEP 3 2013
...STRONG THUNDERSTORMS MOVING EAST FROM SOUTH CENTRAL INTO SOUTH
EASTERN SUFFOLK COUNTY...
AT 855 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDDLE ISLAND TO
ROBERT MOSES STATE PARK...MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 3/4 OF AN INCHE IN A HALF
HOUR...IS OCCURRING WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4095 7216 4087 7235 4064 7318 4074 7289
4075 7289 4071 7307 4071 7309 4088 7292
4098 7253 4092 7260 4090 7249 4093 7245
4098 7247 4100 7243 4097 7245 4096 7240
4101 7238 4106 7214 4102 7212 4108 7208
NVSpecial weather statement, Sep 3, 8:20 AM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
920 AM EDT TUE SEP 3 2013
NYZ078-079-031415-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-
920 AM EDT TUE SEP 3 2013
...STRONG THUNDERSTORM OVER NORTH CENTRAL SUFFOLK COUNTY...
AT 917 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLE ISLAND...MOVING NORTHEAST AT 30
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 3/4 OF AN INCHES IN A HALF
HOUR...IS OCCURRING WITH THIS STORM. THIS WILL CAUSE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4106 7247 4085 7286 4083 7295 4090 7306
4097 7296 4097 7274 4100 7259 4104 7252
4105 7249 4109 7245 4110 7240 4115 7235
4114 7233 4115 7231
NVSpecial weather statement, Sep 3, 9:18 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1018 AM EDT TUE SEP 3 2013
NYZ080-081-031515-
SOUTHEAST SUFFOLK-SOUTHWEST SUFFOLK-
1018 AM EDT TUE SEP 3 2013
...STRONG THUNDERSTORM WILL CONTINUE TO IMPACT THE SOUTH SHORE OF
SUFFOLK COUNTY...
AT 1012 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SERIES OF STRONG THUNDERSTORM DEVELOPING ALONG THE SOUTH SHORE OF
SUFFOLK COUNTY FROM AROUND ISLIP EASTWARD THROUGH THE
HAMPTONS...MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THE STRONGEST OF THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO 3/4 OF AN INCH IN A HALF
HOUR...IS OCCURRING WITH THESE STORMS. THIS WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4087 7235 4066 7304 4062 7329 4067 7327
4064 7321 4066 7321 4067 7305 4075 7289
4072 7312 4069 7315 4070 7324 4068 7329
4072 7329 4092 7260 4090 7249 4096 7245
4103 7223 4095 7217
NVFlash Flood, Suffolk
- When
- September 3, 10:10 AM EST to 11:40 AM EST
- Where
- Suffolk County, 1.25 mi NNW of East Quogue to 1.26 mi NNW of East Quogue
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 40.846, -72.592
Old Country Rd. at Lewis Rd. in East Quogue was closed due to flooding.
Flash Flood, Suffolk
- When
- September 3, 10:55 AM EST to 2:40 PM EST
- Where
- Suffolk County, 1.37 mi NE of Bridgehampton to 1.83 mi ENE of Bridgehampton
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 40.942, -72.279
A car became stuck in water on Montauk Highway in Sagaponak.
Flash Flood, Suffolk
- When
- September 3, 11:10 AM EST to 11:40 AM EST
- Where
- Suffolk County, 0.91 mi NNW of Art Vlg to 1.34 mi NE of Rose Grove
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.892, -72.426
Numerous roads across the town of Southampton were closed due to flash flooding. Deerfield Rd. was also closed in Watermill.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in California, September 3 to 7, 2013$628,000 · 1 in hail · 22 events
- Flash Flooding in Idaho, September 3, 2013$708,000 · 3 events
- Flood and Hail in Rhode Island, September 3, 2013$85,000 · 1 in hail · 5 events
- Hail and Damaging Winds in South Carolina, September 3, 2013$46,000 · 52 kt wind · 13 events
- Damaging Winds in Arizona, September 3, 2013$60,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, September 3, 2013$33,000 · 52 kt wind · 9 events
- Damaging Winds in North Carolina, September 3, 2013$38,000 · 50 kt wind · 4 events
- Flash Flood and Flooding in Massachusetts, September 3, 2013$18,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in South Carolina, September 3, 2013$10,000 · 1 in hail · 14 events
- Flash Flood in Arizona, September 3, 2013$15,000 · 1 event
- Drought in Iowa, September 3 to 30, 20139 events
- Hail in Connecticut, September 3, 20131.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 477770, 477771, 477772.